Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

$ q$-extension of the $ p$-adic gamma function


Author: Neal Koblitz
Journal: Trans. Amer. Math. Soc. 260 (1980), 449-457
MSC: Primary 12B40; Secondary 33A15
DOI: https://doi.org/10.1090/S0002-9947-1980-0574791-5
MathSciNet review: 574791
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: p-adic functions depending on a parameter q, $ 0\, < \,\vert q\, - \,1{\vert _p}\, < \,1$, are defined which extend Y. Morita's p-adic gamma function and the derivative of J. Diamond's p-adic log-gamma function in the same way as the classical q-gamma function $ {\Gamma _q}(x)$ extends $ \Gamma (x)$. Properties of these functions which are analogous to the basic identities satisfied by $ {\Gamma _q}(x)$ are developed.


References [Enhancements On Off] (What's this?)

  • [1] R. Askey, The q-gamma and q-beta functions, Applicable Anal. 8 (1978), 125-141. MR 523950 (80h:33003)
  • [2] -, Ramanujan's extensions of the gamma and beta functions, Amer. Math. Monthly (to appear).
  • [3] L. Carlitz, q-Bernoulli numbers and polynomials, Duke Math. J. 15 (1948), 987-1000. MR 0027288 (10:283g)
  • [4] J. Diamond, The p-adic log gamma function and p-adic Euler constants, Trans. Amer. Math. Soc. 233 (1977), 321-337. MR 0498503 (58:16610)
  • [5] -, On the values of p-adic L-functions at positive integers, Acta Arith. (to appear). MR 550294 (80j:12013)
  • [6] B. Ferrero and R. Greenberg, On the behavior of p-adic L-functions at $ s\, = \,0$, Invent. Math. 50 (1978), 91-102. MR 516606 (80f:12016)
  • [7] K. Iwasawa, Lectures on p-adic L-functions, Princeton Univ. Press, Princeton, N. J., 1972. MR 0360526 (50:12974)
  • [8] F. H. Jackson, On q-definite integrals, Quart. J. Pure and Appl. Math. 41 (1910), 193-203.
  • [9] N. Koblitz, A new proof of certain formulas for p-adic L-functions, Duke Math. J. 46 (1979), 455-468. MR 534062 (80f:12011)
  • [10] T. Kubota and H. W. Leopoldt, Eine p-adische Theorie der Zetawerte. I, J. Reine Angew. Math. 214/215 (1965), 328-339. MR 0163900 (29:1199)
  • [11] D. Moak, The q-gamma function for $ q\, > \,1$, Aequationes Math. (to appear).
  • [12] -, University of Wisconsin Dissertation (to appear).
  • [13] Y. Morita, A p-adic analogue of the $ \Gamma $-function, J. Fac. Sc. Univ. Tokyo Sect. IA Math. 22 (1975), 255-266. MR 0424762 (54:12720)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 12B40, 33A15

Retrieve articles in all journals with MSC: 12B40, 33A15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1980-0574791-5
Keywords: Gamma function, p-adic functions, q-extension, Euler constants
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society